Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Functions of finite $ \lambda $-type in several complex variables


Author: Robert O. Kujala
Journal: Trans. Amer. Math. Soc. 161 (1971), 327-358
MSC: Primary 32.12
DOI: https://doi.org/10.1090/S0002-9947-1971-0281943-5
MathSciNet review: 0281943
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If $ \lambda :{{\bf {R}}^ + } \to {{\bf {R}}^ + }$ is continuous and increasing then a meromorphic function f on $ {C^k}$ is said to be of finite $ \lambda $-type if there are positive constants s, A, B and R such that $ {T_f}(r,s) \leqq A\lambda (Br)$ for all $ r > R$ where $ {T_f}(r,s)$ is the characteristic of f. It is shown that if $ \lambda (Br)/\lambda (r)$ is bounded for r sufficiently large and $ B > 1$, then every meromorphic function of finite $ \lambda $-type is the quotient of two entire functions of finite $ \lambda $-type.

This theorem is the result of a careful and detailed analysis of the relation between the growth of a function and the growth of its divisors. The central fact developed in this connection is: A nonnegative divisor $ \nu $ on $ {C^k}$ with $ \nu ({\bf {0}}) = 0$ is the divisor of an entire function of finite $ \lambda $-type if and only if there are positive constants A, B and R such that

\begin{displaymath}\begin{array}{*{20}{c}} {{N_{\nu \vert\xi }}(r) \leqq A\lambd... ...ambda (Br){r^{ - p}} + A\lambda (Bs){s^{ - p}},} \\ \end{array}\end{displaymath}

for all $ r \geqq s > R$, all unit vectors $ \xi $ in $ {C^k}$, and all natural numbers p. Here $ \nu \vert\xi $ represents the lifting of the divisor $ \nu $ to the plane via the map $ z \mapsto z\xi $ and $ {N_{\nu \vert\xi }}$ is the valence function of that divisor.

Analogous facts for functions of zero $ \lambda $-type are also presented.


References [Enhancements On Off] (What's this?)

  • [1] R. C. Gunning and H. Rossi, Analytic functions of several complex variables, Prentice-Hall, Englewood Cliffs, N. J., 1965. MR 31 #4927. MR 0180696 (31:4927)
  • [2] L. Hörmander, An introduction to complex analysis in several variables, Van Nostrand, Princeton, N. J., 1966. MR 0203075 (34:2933)
  • [3] H. Kneser, Zur Theorie der gebrochenen Funktionen mehrer Verandlicher, Jber. Deutsch. Math.-Verein. 48 (1938), 1-28.
  • [4] E. Lindelöf, Sur les fonctions entières d'ordre entier, Ann. Sci. École Norm. Sup. (3) 22 (1905), 369-396.
  • [5] L. A. Rubel and B. A. Taylor, A fourier series method for meromorphic and entire functions, Bull. Soc. Math. France 96 (1968), 53-96.
  • [6] W. Stoll, About entire and meromorphic functions of exponential type, Proc. Sympos. Pure Math., vol. 11, Amer. Math. Soc., Providence, R. I., 1968, pp. 392-430. MR 38 #4706. MR 0236410 (38:4706)
  • [7] E. C. Titchmarsh, The theory of functions, 2nd ed., Oxford Univ. Press, London, 1939. MR 0197687 (33:5850)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32.12

Retrieve articles in all journals with MSC: 32.12


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1971-0281943-5
Keywords: Several complex variables, meromorphic function, holomorphic function, characteristic of a meromorphic function, value-distribution theory, divisors of a function, plurisubharmonic functions, Fourier coefficients of a meromorphic function, growth functions, growth indices, finite $ \lambda $-type, order and type of a meromorphic function
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society